Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



An $\omega _{2}$-minimal Boolean algebra

Author: Mariusz Rabus
Journal: Trans. Amer. Math. Soc. 348 (1996), 3235-3244
MSC (1991): Primary 03E35; Secondary 06E15, 54D80
MathSciNet review: 1357881
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For every linear order $L$ we define a notion of $L$-minimal Boolean algebra and then give a consistent example of an $\omega _{2}$-minimal algebra. The Stone space $X$ of our algebra contains a point $\{*\}$ such that $X-\{*\}$ is an example of a countably tight, initially $\aleph _{1}$-compact, non-compact space. This answers a question of Dow and van Douwen.

References [Enhancements On Off] (What's this?)

  • 1. J. Baumgartner and S. Shelah, Remarks on superatomic Boolean algebras, Ann. Pure. App. Logic 33 (1987), 109-129. MR 88d:03100
  • 2. Z. Balogh, A. Dow, D. Fremlin, P. Nyikos, Countable tightness and proper forcing, Bulletin Amer. Math. Soc. 19 (1988), 295-298. MR 89e:03088
  • 3. A. Dow, PFA and $\omega _{1}^{*}$, Topology Appl. 28 (1988), 127--140. MR 89e:54046
  • 4. A. Dow, Reflecting on the Cohen model, in: Set Theory and Its Applications: Proceedings of a conference held at York University, Ontario, Canada, J. Stepr\={a}ns and S. Watson eds., Springer-Verlag, Berlin, 1989. MR 90h:03006
  • 5. S. Koppelberg, Minimally generated Boolean algebras, Order 5 (1989), 392--406. MR 90g:06022
  • 6. P. Koszmider, Two cardinal combinatorics, compact spaces and metrisation, Ph.D. Thesis, University of Toronto, 1992.
  • 7. P. Koszmider, Forcing minimal extensions of Boolean algebras, Trans. Amer. Math. Soc. (to appear).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 03E35, 06E15, 54D80

Retrieve articles in all journals with MSC (1991): 03E35, 06E15, 54D80

Additional Information

Mariusz Rabus
Affiliation: Institute of Mathematics, Hebrew University of Jerusalem, 91904 Jerusalem, Israel

Received by editor(s): January 17, 1995
Received by editor(s) in revised form: October 27, 1995
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society